Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 161, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 12, 2013, 5:11 PM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2013, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 12, 2013, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:02 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 12, 4:02 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CDT MON AUG 12 2013 .DISCUSSION... SHORT TERM /TODAY THROUGH THURSDAY/...THE WEATHER PATTERN IS GOING TO CHANGE FINALLY. THE BOUNDARY THAT HAS AFFECTED OUR AREA FOR THE LAST SEVERAL DAYS HAS PUSHED NORTH AND SLIGHTLY WEST. WIDESPREAD CONVECTION IS CURRENTLY TAKING PLACE ALONG THIS FRONT THIS AFTERNOON WHICH IS BEING AIDED BY A SHORTWAVE PUSHING THE CONVECTION EAST INTO OUR AREA. THE ZONAL FLOW ALOFT WILL FINALLY BEGIN TO SHIFT TO A MORE PROGRESSIVE NORTHWESTERLY COMPONENT THIS EVENING...AS A LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES WILL BEGIN TO TRACK SOUTH. THE NORTHWEST FLOW WILL ALLOW A SERIES OF SHORTWAVES TO MOVE THROUGH OUR AREA TOMORROW. AS THE LONGWAVE TROF DIGS DEEPER ON TUESDAY NIGHT INTO WEDNESDAY...A COLD FRONT IS EXPECTED TO PUSH ALL THE WAY THROUGH OUR REGION. TIMING OF THE FRONT WILL BE ON WEDNESDAY LATE AFTERNOON INTO THE EVENING WITH THE COOLEST AIR MOVING IN OVERNIGHT INTO THURSDAY MORNING. EXPECT TEMPERATURES TO BE SEASONABLY COOL WITH HIGHS ONLY IN THE MID TO UPPER 80S. AS THIS LINE OF STORMS MOVES THROUGH THIS EVENING...AREAS THAT HAVE RECEIVED LARGE AMOUNTS OF PRECIPITATION TODAY AND YESTERDAY MAY NEED A FLOOD WATCH/ADVISORY. LONG TERM /FRIDAY THROUGH MONDAY/...FRIDAY WILL BE ANOTHER NICE COOL AND DRY DAY. STARTING ON SATURDAY...MODELS HAVE BEEN HINTING AT A CUTOFF LOW DEVELOPING FROM THE LONGWAVE TROF ON SATURDAY. IF THIS HAPPENS...WE WILL REMAIN IN A COOL AND WET PATTERN FOR THE WEEKEND AND AND INTO THROUGH EARLY NEXT WEEK. NOT A LOT OF CONFIDENCE IN THIS SCENARIO THOUGH...AS MODELS ALWAYS HAVE A DIFFICULT TIME WITH THIS TYPE OF PATTERN. AC3 && .AVIATION... 18Z TAF SET SHRAS/TSRAS ARE RAPIDLY DEVELOPING ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTH MISSISSIPPI AT THIS TIME. MODELS SHOW THIS ACTIVITY PUSHING EAST THIS AFTERNOON. HOWEVER...ADDITIONAL ACTIVITY WILL PUSH INTO THE AREA THAT IS CURRENTLY LOCATED OVER SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. THUS HAD NO CHOICE TO MENTION VCTS WITH VARIOUS TEMPO GROUPS FOR THIS AFTERNOON INTO EARLY EVENING HOURS. EXPECT THERE TO BE A BREAK IN COVERAGE LATER THIS EVENING WITH REDEVELOPMENT OCCURRING SHORTLY AFTER MIDNIGHT ALONG A COLD FRONT THAT IS EXPECTED TO PUSH DOWN INTO THE CWA. CIGS AND VSBYS WILL BE TEMPORARILY LOWERED TO MVFR CONDITIONS UNDERNEATH THE STRONGER TSRAS...OTHERWISE VFR CONDITIONS WILL PREVAIL. LIGHT WINDS ARE EXPECTED OVER THE NEXT 24 HOURS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 75 88 70 85 / 50 50 50 50 MKL 71 89 68 84 / 50 50 50 40 JBR 73 88 68 83 / 50 50 30 30 TUP 74 91 70 87 / 50 50 50 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 12, 4:18 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 418 AM CDT MON AUG 12 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 418 AM CDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 3:54 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON AUG 12 2013
ARZ008-017-018-122130-
GREENE AR-LAWRENCE AR-RANDOLPH AR-
354 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WALNUT RIDGE AT 354 PM CDT...MOVING
EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...HOXIE...LAKE FRIERSON
STATE PARK...MARMADUKE...PARAGOULD AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3626 9101 3627 9058 3626 9033 3625 9032
3597 9042 3596 9104
TIME...MOT...LOC 2054Z 271DEG 19KT 3609 9092Special weather statement, Aug 12, 4:06 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT MON AUG 12 2013
ARZ027-035-122130-
CROSS AR-POINSETT AR-
406 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF WEINER AT 406 PM CDT...
MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
HARRISBURG AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3571 9104 3570 9050 3544 9049 3533 9051
3542 9105
TIME...MOT...LOC 2106Z 271DEG 18KT 3558 9082Special weather statement, Aug 12, 4:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT MON AUG 12 2013
ARZ018-026-028-MOZ113-122200-
CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-
408 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES SOUTHWEST OF MARMADUKE AT 408 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...
INCLUDING LOCATIONS NEAR GOSNELL...LEACHVILLE...MANILA...MARMADUKE
AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3621 9032 3620 9032 3621 9026 3619 8996
3585 8996 3593 9054 3621 9044
TIME...MOT...LOC 2108Z 272DEG 32KT 3613 9045Special weather statement, Aug 12, 4:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 429 PM CDT MON AUG 12 2013 ARZ027-035-036-122200- CRITTENDEN AR-CROSS AR-POINSETT AR- 429 PM CDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF HARRISBURG AT 430 PM CDT... MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3570 9072 3570 9029 3532 9029 3540 9075 TIME...MOT...LOC 2130Z 297DEG 29KT 3555 9062
Special weather statement, Aug 12, 4:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT MON AUG 12 2013
ARZ035-122215-
CROSS AR-
434 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF HICKORY RIDGE AT 435 PM
CDT...MOVING EAST AT 30 MPH.
PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR VILLAGE CREEK STATE
PARK AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3523 9104 3542 9105 3544 9104 3544 9061
3544 9056 3514 9063 3522 9105
TIME...MOT...LOC 2135Z 276DEG 26KT 3533 9101Special weather statement, Aug 12, 5:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT MON AUG 12 2013
TNZ054-122230-
HENDERSON TN-
502 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BARGERTON AT 503 PM CDT...MOVING EAST
AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN HENDERSON COUNTY...INCLUDING LOCATIONS NEAR NATCHEZ TRACE
STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3564 8819 3568 8855 3583 8856 3582 8826
3581 8818
TIME...MOT...LOC 2203Z 270DEG 20KT 3574 8844The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:28 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| Aug 12, 5:00 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 4 hr |
| Aug 12, 5:02 PM CDT | Special Weather Statement | MEG | Henderson | 28 min |
| Aug 12, 5:29 PM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 10 more | 6 hr |
| Aug 12, 5:42 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 33 min |
| Aug 12, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 45 min |
| Aug 12, 5:47 PM CDT | Flash Flood Warning | MEG | Crockett, Haywood, Lauderdale | 118 min |
| Aug 12, 5:53 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 3 hr |
| Aug 12, 5:56 PM CDT | Special Weather Statement | MEG | Shelby | 49 min |
| Aug 12, 6:09 PM CDT | Special Weather Statement | MEG | Fayette | 36 min |
| Aug 12, 6:17 PM CDT | Special Weather Statement | MEG | Madison | 43 min |
| Aug 12, 6:23 PM CDT | Flash Flood Warning | MEG | Henry, Weakley | 4 hr |
| Aug 12, 6:31 PM CDT | Special Weather Statement | MEG | Hardin | 44 min |
| Aug 12, 6:38 PM CDT | Special Weather Statement | MEG | Haywood | 52 min |
| Aug 12, 6:42 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 48 min |
| Aug 12, 6:45 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 45 min |
| Aug 12, 6:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 50 min |
| Aug 12, 3:19 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Aug 12, 3:54 PM CDT | Special Weather Statement | MEG | Greene | 36 min |
| Aug 12, 4:06 PM CDT | Special Weather Statement | MEG | Poinsett | 24 min |
| Aug 12, 4:29 PM CDT | Special Weather Statement | MEG | Poinsett | 31 min |
| Aug 12, 4:34 PM CDT | Special Weather Statement | MEG | Cross | 41 min |
| Aug 12, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 32 min |
| Aug 12, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 53 min |
| Aug 12, 5:14 PM CDT | Special Weather Statement | MEG | Crittenden | 31 min |
| Aug 12, 5:17 PM CDT | Special Weather Statement | MEG | Mississippi | 43 min |
| Aug 12, 6:05 PM CDT | Special Weather Statement | MEG | Crittenden | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.